MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 1 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 1 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP519H
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Fluid Discharge (2686)
Date of Event 12/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a total knee prosthesis on an unknown date and suture was used.At the 6 week post-op consultation, there were signs of infection.The patient underwent a reprogramming of a prosthesis wash to the block.During the procedure, it was discovered an infection of the thread of sub skin.According to surgeon, already arrived several times prosthesis infections resumed in the operating room on (b)(6) 2024.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is the exact number of patients known? if yes, please provide.If the exact number of patients in known and it is more than 2, please create 1 pc per patient.The provide lot number of uhbcxqcd is invalid.Please provide the correct lot number if available.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4.Corrected information: h6 type of investigation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected h6 health effect and device problem codes.Additional information was requested, and the following was obtained: -is the exact number of patients known? if yes, please provide: 1 impacted procedure (patient).-the provide lot number of uhbcxqcd is invalid.Please provide the correct lot number if available: according the customer, the impacted device is product code vcp519h - lot uhbcxqcd.-date of index surgical procedure? (b)(6) 2024.-on what tissue was the suture used? subcutaneous.-what was the tissue condition (normal, thin, calcified, fragile, diseased)? normal at the index surgical procedure.-how was the suture placed (interrupted or continuous)? continuous.-please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection): subcutaneous infection all over the subskin.The suture was still intact (no trace of resorption).The whole wound was infected, purulent.-please provide the onset date/time of infection from the initial surgical procedure: the infection was noticed during a consultation on (b)(6) 2024.-were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.-did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? céfazoline 2gr, 30 minutes before the incision of the index surgical procedure.-were cultures performed? yes, during the revision but treatment by pyostacine already in progress, so negative result (absence of pathogen germ).-how much and what type of drainage is present in this wound? no subcutaneous drainage.-please describe any medical intervention performed including medication name and results: pyostacin by attending physician then dalacine / oflocet after revision.-were any pre-op cleansing procedures changed recently? no.-did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? infection + non resorption.-what symptoms did the patient experience following the index surgical procedure? onset date? presence of discharge at the level of the scar on (b)(6) 2024.-other relevant patient history/concomitant medications? no.-what is the physician¿s opinion as to the etiology of or contributing factors to this event? resorption defect? infertility defect? -what is the patient's current status? recovery after revision.

Brand Name
VCL+ VIO 36IN 1 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21054539
Report Number2210968-2025-00002
Device Sequence Number18148467
Product Code GAM
UDI-Device Identifier10705031054066
UDI-Public(01)10705031054066(17)270630(10)UHBCXQC0
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP519H
Device Lot NumberUHBCXQC0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/08/2025
01/14/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/13/2025
01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown